A case of acquired hemophilia A (AHA) that developed in a patient with autoimmune pancreatitis (AIP) is presented. A 64-year-old woman was diagnosed with AIP in 2007. The symptoms resolved with prednisolone (PSL). Although the dose of PSL was tapered to 7.5 mg/day for maintenance, serum IgG4 levels remained high. She suddenly presented with subcutaneous bleeding in 2015. Her activated partial thromboplastin time was prolonged (80.0 s). A mixing test showed an inhibitor pattern, factor VIII (FVIII) activity was less than 1%, and FVIII inhibitor was 290 BU/mL. She was diagnosed with AHA. Her serum IgG4 was elevated to 133 mg/dL. She was treated first with PSL alone, but she developed bladder tamponade. Cyclophosphamide and activated prothrombin complex concentrate were combined with PSL. She then achieved hemostasis, and FVIII inhibitor disappeared. FVIII inhibitor had been detected since PSL was tapered and AHA recurred two months later. An enzyme-linked immunosorbent assay showed that the inhibitor was mainly IgG4 and IgG1. This case suggests that elevation of IgG4 may be associated with the development of both AHA and AIP.
To access the full text, please Sign in
If you have institutional access, please click here